MAUDE Adverse Event Report: CAREFUSION, INC TRAY SPN SPT24G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY SPN SPT24G3.5 L/B-D/E; ANESTHESIA CONDUCTION KIT
Catalog Number 405637
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 0001263581, medical device expiration date: 2020-06-30, device manufacture date: 2018-09-27.Medical device lot #: 0001268160, medical device expiration date: 2020-06-30, device manufacture date: 2018-10-22.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that anesthesia treatment failure occurred during use with tray spn spt24g3.5 l/b-d/e.The following information was provided by the initial reporter, "anesthesia performed spinal without difficulty - patient not anesthetized - failed spinal we have had 6 spinals in two days that have failed.Kits not kept, so lot number not confirmed.Pulled bd kits with associated lot numbers from spd.We believe there is an issue with the marcaine.Please investigate." 7 occurrences were reported, but the date/time and patient information are not known.
 
Additional Manufacturer Narrative
Investigation summary: one sample was received for evaluation, however, all necessary components (anesthesia) were not returned to properly evaluate the reported failure mode through sample analysis.Over a period of more than 10 years, no test result from samples returned due to ineffective anesthesia has ever failed to meet specifications.The causes of ineffective anesthesia have been well documented in clinical literature for many years.Whereas a strong history of testing has supported that drug potency is not the cause, the actual cause may not always be ascertained.Bd has a long history of test results to support that drug potency issues have not been the cause of ineffective anesthesia events reported to bd through the complaint system.As a preventive action, the vendor of the applicable drug component (hospital / pfizer) will be notified of the reported failure mode from the customer.Likewise, the complaint will be entered into the complaint management system and will be tracked & trended for future occurrences and reviewed/investigated through the quality data analysis (qda) process if an adverse trend is identified.A review of the device history records showed that all inspection results passed per the dhr process and no anomalies were noticed during production.Based on the complaint investigation, a probable root cause could not be identified for the reported failure mode.The investigation identified a previous capa (capa 67717) performed by the bd anesthesia quality group that specifically investigated the ¿ineffective anesthesia¿ failure mode.Refer to capa 67717 for additional information regarding the outcome of the investigation.Likewise, the investigation identified a summary for previously investigated complaints (pic: ms-002-pic) which provides rationale and information regarding the potential ineffective anesthesia outcome during the use of an anesthesia product code.Based on a review of all of these sources, the current complaint investigation could not identify a definitive root cause nor could any potential contributor be identified for this specific complaint failure mode.
 
Event or Problem Description

Brand Name
TRAY SPN SPT24G3.5 L/B-D/E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8732846
Report Number1625685-2019-00056
Device Sequence Number16787329
Product Code CAZ
UDI-Device Identifier00382904056377
UDI-Public00382904056377
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number405637
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 06/10/2019
Supplement Date Received by Manufacturer06/10/2019
Initial Report FDA Received Date06/25/2019
Supplement Report FDA Received Date07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;